Withdrawal symptoms are caused by the sudden ceasing or decreasing of prescription or recreational drugs following chemical dependency. Chemical dependency means that a substance has been used or misused for a considerable length of time.
Withdrawal symptoms are caused by the sudden ceasing or decreasing of prescription or recreational drugs (including caffeine and alcohol) following chemical dependency. Chemical dependency means that a substance has been used or misused for a considerable length of time. The type of withdrawal depends on what kind of drug was being used, and how it was being administered. Here are some tips on how to cope with withdrawal:
Nothing in excess is good for you, but moderate amounts of water can help with a variety of withdrawal symptoms. It can help somewhat with constipation, cravings, and coughing. Plenty of fluids will also help flush out toxins within your body.
Fill up on nutrients
If you are not suffering from severe nausea, choosing nutrient dense food will make a difference. If your body has been depraved of sustenance or have consumed healthy food, returning to a diet rich in fruits and vegetables will help provide the nutrients and fiber you need for your body to work properly.
Focusing on deep breathing exercises, meditation, and prayer will help get oxygen through your bloodstream, as well as lower heart rate and blood pressure. The effects are reduced anxiety, less panic, and less nausea. Deep breathing may also help with restlessness and headaches.
Going for walks, moving in some way, doing some kind of yoga or stretching will help your body release energy in healthy ways, will return to normal functioning, and release more toxins in your body. Start simply, especially if you have any rebound pain.
When you have flu-like symptoms, fatigue, or are exhausted from fighting other withdrawal symptoms, it is okay to take a nap. Sleeping will help with some symptoms, even though others may interfere with sleep. If your body feels like it needs to sleep, let it.
Withdrawal symptoms will vary widely depending on what you are withdrawing from, and how that substance was administered. It is important to have a reliable friend or contact person aware that you are withdrawing, and be ready to help you. If your symptoms worsen, or if you are concerned about physical symptoms, call 911 or go to a nearby clinic.